Alert archive / Nebraska / Wind Advisories in 2011
Wind Advisory 17, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Nov 15, 2011, 3:23 AM CST for 10 counties in Nebraska; Monona County, Iowa. It took effect at Nov 15, 2011, 10:00 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 3:23 AM CST (09:23 UTC)
- In effect from
- Nov 15, 2011, 10:00 AM CST
- Expired
- Nov 15, 2011, 2:09 PM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
Counties Monona County, IA, Antelope County, NE, Burt County, NE, Cedar County, NE, Cuming County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Stanton County, NE, Thurston County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 112 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 9.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2563 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184 WWUS73 KOAX 150923 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 323 AM CST TUE NOV 15 2011 ...STRONG NORTHWEST WINDS TODAY... .SURFACE LOW PRESSURE DEEPENING OVER THE UPPER MIDWEST THIS AFTERNOON WILL RESULT IN NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH. IAZ043-NEZ011-012-015>018-031>034-151730- /O.NEW.KOAX.WI.Y.0017.111115T1600Z-111115T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR 323 AM CST TUE NOV 15 2011 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. * WINDS...WILL INCREASE OUT OF THE NORTHWEST 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS AROUND 40 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING LIGHT WEIGHT AND HIGH PROFILE VEHICLES DIFFICULT. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$
2 follow-up statements
555 WWUS73 KOAX 151605 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1005 AM CST TUE NOV 15 2011 ...STRONG NORTHWEST WINDS TODAY... .SURFACE LOW PRESSURE OVER THE UPPER MIDWEST THIS AFTERNOON WILL RESULT IN NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH. IAZ043-NEZ011-012-015>018-031>034-152300- /O.CON.KOAX.WI.Y.0017.000000T0000Z-111115T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR 1005 AM CST TUE NOV 15 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... * WINDS...NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. * IMPACTS...WINDS THIS STRONG WILL MAKE DRIVING LIGHT WEIGHT AND HIGH PROFILE VEHICLES DIFFICULT. LOOSE AND LIGHTWEIGHT OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. USE EXTRA CAUTION. && $$
278 WWUS73 KOAX 152009 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 209 PM CST TUE NOV 15 2011 IAZ043-NEZ011-012-015>018-031>034-152115- /O.CAN.KOAX.WI.Y.0017.000000T0000Z-111115T2300Z/ MONONA-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-MADISON-STANTON- CUMING-BURT- INCLUDING THE CITIES OF...ONAWA...MAPLETON...CREIGHTON... BLOOMFIELD...CROFTON...WAUSA...VERDIGRE...NIOBRARA...HARTINGTON... LAUREL...RANDOLPH...COLERIDGE...PENDER...MACY...WALTHILL... WINNEBAGO...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...NORFOLK...STANTON...WEST POINT...WISNER...TEKAMAH... OAKLAND...LYONS...DECATUR 209 PM CST TUE NOV 15 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. STRONG NORTHWEST WINDS HAD NOT DEVELOPED AS EXPECTED. ALTHOUGH BREEZY CONDITIONS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON...WINDS WILL GENERALLY REMAIN IN THE 20 TO 30 MPH RANGE BEFORE DIMINISHING TOWARD SUNSET. $$ FOBERT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Nov 14, 11:32 PM CST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 14, 11:32 PM CST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1132 PM CST MON NOV 14 2011 .AVIATION... 06Z TAFS FOR KOMA...KLNK...KOFK VFR CONDITIONS EXPECTED THROUGH THE PERIOD. SOUTH OR SOUTHWEST WINDS WILL OCCUR OVERNIGHT...THEN SHIFT TO NORTHWEST TUESDAY MORNING. WINDS WILL BECOME GUSTY BY AFTERNOON. OTHERWISE...AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS THE REGION OVERNIGHT. BROKEN CLOUDS AROUND 9000-15000 FEET SHOULD MOVE OUT BY AROUND OR BEFORE 12Z. && .PREV DISCUSSION... /ISSUED 355 PM CST MON NOV 14 2011/ SHORT TERM...TONIGHT THRU THURSDAY. TEMPERATURES ARE THE PRIMARY CONCERN IN THE SHORT TERM. BROAD UPPER TROF CONTINUES THROUGH THE CENTRAL CONUS WITH A FEW WEAK SHORTWAVES EMBEDDED THROUGH THE FLOW. WITH LACK OF MOISTURE ACROSS THE REGION...WILL CONTINUE WITH A DRY FORECAST DESPITE WEAK FORCING MOVING ACROSS WITH EMBEDDED SHORTWAVES. COLD FRONT WILL BE PUSHING INTO THE NRN COUNTIES BY 12Z WITH STRONGEST CCA COMING TUE NIGHT INTO WED. HAVE LOWERED TEMPS BOTH WED AND THUR MORNINGS. 850MBTEMPS ARE PROGGED TO APPROACH -6 TO -8C. WE ARE STILL SLIGHTLY ABOVE GUIDANCE FOR LOWS SO WILL BE WATCHING CLOSELY. STRONG WARM AIR ADVECTION SETS UP BY THURSDAY. LONG TERM...THURSDAY NIGHT THROUGH MONDAY. SNOW EVENT FOR THE NORTHERN PLAINS AND THEN MUCH COLDER TEMPERATURES FOR THE MISSOURI RIVER VALLEY. THURSDAY NIGHT THROUGH FRIDAY NIGHT...A COLD FRONT WILL BE APPROACHING AND MOVING INTO THE PLAINS. THE BULK OF THE PRECIPITATION IS POST-FRONTAL AND TO THE NORTH OF THE FORECAST AREA. THE COLD FRONT MOVES IN SATURDAY WITH BRISK NORTHWEST WINDS...BUT AT THIS TIME STILL MAINLY DRY. WILL MAINTAIN SMALL POPS FRIDAY NIGHT AND SATURDAY ESPECIALLY IN THE NORTHEAST AND EAST. WILL NEED TO MONITOR THE MOISTURE SHOULD IT MAKE IT FARTHER SOUTH AS WITH THE COLD TEMPERATURES...LIGHT SNOW AND FLURRIES COULD PUSH SOUTH. SURFACE HIGH PRESSURE WILL BUILD IN FOR SUNDAY WITH LOWS IN THE 20S AND HIGHS IN THE 30S TO LOWER 40S. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && AVIATION...MILLER SHORT TERM...KERN LONG TERM...ZAPOTOCNY
Hazardous weather outlook, Nov 14, 4:09 PM CST, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 409 PM CST MON NOV 14 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-151215- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 409 PM CST MON NOV 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR TUESDAY. KERN
Nearby
Wind Advisories in Nebraska, 2011Wind Advisories in Iowa, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.